Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 36, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 20, 2012, 8:38 PM CDT for Iroquois County, Kankakee County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2012, 8:38 PM CDT (01:38 UTC)
- Expired
- May 20, 2012, 9:32 PM CDT
- In force
- 54 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iroquois County, IL, Kankakee County, IL
The radar
The Chicago radar (KLOT), 92 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992
WUUS53 KLOT 210138
SVRLOT
ILC075-091-210245-
/O.NEW.KLOT.SV.W.0036.120521T0138Z-120521T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
838 PM CDT SUN MAY 20 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 945 PM CDT
* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CLIFTON TO BUCKLEY...AND MOVING
NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHEBANSE AND BUCKLEY AROUND 845 PM CDT.
CISSNA PARK AROUND 850 PM CDT.
CLAYTONVILLE AROUND 855 PM CDT.
AROMA PARK AROUND 905 PM CDT.
MOMENCE AROUND 925 PM CDT.
WATSEKA AROUND 930 PM CDT.
ST. ANNE AND HOPKINS PARK AROUND 945 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4051 8812 4058 8812 4077 8808 4096 8799
4117 8779 4120 8757 4110 8753 4064 8774
4050 8788
TIME...MOT...LOC 0138Z 213DEG 21KT 4093 8786 4058 8808
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
330
WWUS53 KLOT 210158
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CDT SUN MAY 20 2012
ILC075-091-210245-
/O.CON.KLOT.SV.W.0036.000000T0000Z-120521T0245Z/
KANKAKEE IL-IROQUOIS IL-
858 PM CDT SUN MAY 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR IROQUOIS AND
SOUTHEASTERN KANKAKEE COUNTIES UNTIL 945 PM CDT...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HOPKINS PARK TO ST. ANNE TO
BUCKLEY...MOVING NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOPKINS PARK AROUND 905 PM CDT.
ONARGA AROUND 915 PM CDT.
GILMAN AND MOMENCE AROUND 925 PM CDT.
ST. ANNE AND ASHKUM AROUND 945 PM CDT.
LAT...LON 4051 8812 4059 8812 4077 8808 4096 8798
4117 8779 4120 8757 4110 8753 4064 8774
4050 8788
TIME...MOT...LOC 0158Z 213DEG 21KT 4105 8759 4100 8780
4060 8806
WIND...HAIL 60MPH 1.00IN
$$
IZZI585
WWUS53 KLOT 210217
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
917 PM CDT SUN MAY 20 2012
ILC075-210227-
/O.CAN.KLOT.SV.W.0036.000000T0000Z-120521T0245Z/
IROQUOIS IL-
917 PM CDT SUN MAY 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR IROQUOIS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
LAT...LON 4101 8759 4101 8783 4115 8777 4120 8760
4120 8757 4110 8753 4109 8753
TIME...MOT...LOC 0217Z 213DEG 21KT 4111 8750 4110 8765
$$
ILC091-210245-
/O.CON.KLOT.SV.W.0036.000000T0000Z-120521T0245Z/
KANKAKEE IL-
917 PM CDT SUN MAY 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KANKAKEE COUNTY UNTIL 945 PM CDT...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS EXTENDED FROM
CONRAD TO HOPKINS PARK AND MOVING NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOMENCE AROUND 925 PM CDT.
LAT...LON 4101 8759 4101 8783 4115 8777 4120 8760
4120 8757 4110 8753 4109 8753
TIME...MOT...LOC 0217Z 213DEG 21KT 4111 8750 4110 8765
WIND...HAIL 60MPH 1.00IN
$$
IZZI291
WWUS53 KLOT 210232
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
932 PM CDT SUN MAY 20 2012
ILC091-210242-
/O.CAN.KLOT.SV.W.0036.000000T0000Z-120521T0245Z/
KANKAKEE IL-
932 PM CDT SUN MAY 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KANKAKEE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4101 8759 4101 8783 4115 8777 4120 8760
4120 8757 4110 8753 4109 8753
TIME...MOT...LOC 0232Z 213DEG 21KT 4118 8743 4117 8758
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 7:54 PM CDT, 44 minutes earlier.
Area forecast discussion, May 20, 7:54 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 754 PM CDT SUN MAY 20 2012 .DISCUSSION... 305 PM CDT FORECAST FOCUS WILL SHIFT FROM THUNDERSTORM CHANCES THROUGH THIS EVENING...TO TEMPERATURE TRENDS THROUGH THE PERIOD ALONG WITH POTENTIAL FOR ANOTHER SUBSTANTIAL WARM UP NEXT WEEKEND OR EARLY NEXT WEEK...WITH SOME CONCERNS ABOUT ADDITIONAL THUNDER CHANCES LATER IN THE WEEK AS WELL. AFTERNOON MOISTURE CHANNEL IMAGERY SHOWS A CUTOFF UPPER TROUGH OVER THE SOUTHEAST U.S. WITH A RIDGE TO ITS NORTH OVER THE GREAT LAKES...NEW ENGLAND..AND SOUTHERN ONTARIO/QUEBEC. A CLOSED UPPER LOW CONTINUES TO SPIN TOWARDS SOUTHERN HUDSON BAY WITH A TROUGH AXIS MOVING EASTWARD INTO THE MID AND UPPER MISSISSIPPI RIVER VALLEY. TO THE WEST...LOW AMPLITUDE RIDGING IS ACROSS THE WESTERN U.S. WITH A LONGWAVE TROUGH AND EMBEDDED CLOSED LOW APPROACHING THE WEST COAST...BUT STILL A WAYS OFFSHORE. AT THE SURFACE...LOW PRESSURE CONTINUES TO MOVE EAST-NORTHEASTWARD FROM NORTHERN WISCONSIN WITH AN ATTENDANT COLD FRONT ABOUT TO ENTER THE CWA WHILE HIGH PRESSURE SPREADS ACROSS THE PLAINS. LATE AFTERNOON/EVENING...PLEASE REFER TO THE LATEST MESOSCALE DISCUSSION FOR DETAILS INTO EARLY EVENING. TONIGHT...THE COLD FRONT WILL CONTINUE TO MARCH ACROSS THE CWA INTO EARLY TONIGHT SHIFTING WINDS TO THE NORTHWEST. SHOWERS AND THUNDERSTORMS LOOK TO REMAIN CLOSELY TIED TO THE FRONT SO AM EXPECTING A QUICK END TO THE ACTIVITY AS THE FRONT PASSES. A GOOD SURGE OF COOLER AIR WILL ACCOMPANY THE FRONT WHICH SHOULD ALLOW LOWS IN THE UPPER 40S NORTHWEST TO UPPER 50S SOUTHEAST. WILL NEED TO KEEP AN EYE ON CLOUD COVER AND HAVE SOME CONCERN THAT COVERAGE MAY BE LOWER THAN FORECAST THOUGH AN INFLUX OF STRATOCU IS PLAUSIBLE GIVEN THE PUSH OF COLDER AIR. MONDAY AND TUESDAY...HIGH PRESSURE WILL BE BUILDING IN MONDAY MORNING WITH A BRISK NORTH TO NORTHEASTERLY LOW LEVEL FLOW IN PLACE. ITS POSSIBLE THAT A FEW SHOWERS COULD LINGER NEAR THE EASTERN CWA BORDER OF NORTHWEST INDIANA EARLY MONDAY MORNING BUT OTHERWISE IT LOOKS DRY. LOW/MID LEVEL COLD ADVECTION WILL BE IN FULL FORCE DURING THE MORNING WITH H85 TEMPS FALLING TO AROUND +4 TO +5 C. HAVE LOWERED TEMPS A FEW DEGREES MOST AREAS WITH THIS IN MIND IN CONJUNCTION WITH A FAIR AMOUNT OF RESIDUAL CLOUDINESS EXPECTED IN THE MORNING. MUCH OF THIS MAY BEGIN TO SCATTER LATE MORNING/EARLY AFTERNOON ACROSS THE WESTERN AND SOUTHERN CWA SO THEY MAY BE ABLE TO WARM SLIGHTLY MORE THAN FORECAST. LAKE AREAS WILL BE COLDEST AND PROBABLY BE HELD AROUND 60 DEGREES...IF NOT UPPER 50S IF CLOUD COVER HOLDS LONG ENOUGH INTO THE AFTERNOON. THE HIGH WILL BE ABOUT OVERHEAD MONDAY NIGHT ALLOWING WINDS TO SLACKEN COMBINING WITH MOSTLY CLEAR SKIES TO ALLOW FOR GOOD RADIATIONAL COOLING. HAVE LOWERED OVERNIGHT LOWS A FEW DEGREES TO THE UPPER 40S TO AROUND 50 FOR NOW...WITH LOWER 50S IN THE IMMEDIATE CHICAGO METRO. THE HIGH WILL SLOWLY MOVE EASTWARD TUESDAY SO LIGHT WINDS WILL CONTINUE LIKELY ALLOWING A LAKE BREEZE TO DEVELOP AND PUSH INLAND KEEPING HIGHS IN THE LOWER 60S BEHIND IT WHILE HIGHS SHOULD WARM TO AROUND 70/LOWER 70S INLAND. WEDNESDAY THROUGH SATURDAY...THE UPPER TROUGH WILL BE OFF TO THE EAST AND WEAKENING EARLY WEDNESDAY WITH WEAK UPPER RIDGING BUILDING OVERHEAD AHEAD OF A BROAD TROUGH SPREADING INTO THE NORTHERN ROCKIES AND NORTHERN PLAINS. THE SURFACE HIGH WILL ALSO BE OFF TO THE EAST AND LOW PRESSURE ASSOCIATED WITH THE UPPER TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS. AS THIS PATTERN EVOLVES WARMER AIR WILL RETURN TO THE LOCAL AREA AS WINDS TURN SOUTHERLY. AS H85 TEMPS WARM BACK INTO THE MID TEENS SURFACE HIGHS SHOULD REBOUND INTO THE MID 70S TO AROUND 80 WITH A SLIGHT EAST COMPONENT TO THE SURFACE WIND PROVIDING SOME LAKE COOLING. THERE IS DECENT MODEL AGREEMENT OF A WAVE REBOUNDING THE BASE OF THE UPPER TROUGH WHICH SPAWNS A SURFACE LOW WHICH ZIPS NORTHEAST FROM THE CENTRAL PLAINS ACROSS LAKE SUPERIOR THURSDAY. THIS WILL DRAG A COOL FRONT SOUTHEAST ACROSS THE LOCAL AREA THURSDAY NIGHT/FRIDAY MORNING. THE FRONT WILL BE STRETCHING OUT WITH THE PARENT LOW LIFTING NORTHEASTWARD SO RAIN/THUNDER CHANCES MAY BE LIMITED. THINGS BECOME MORE COMPLICATED INTO THE WEEKEND. THERE IS GOOD AGREEMENT ON ANOTHER LONGWAVE TROUGH DIGGING INTO THE SOUTHWESTERN U.S. WITH A RIDGE ATTEMPTING TO BUILD OVER THE CENTRAL/EASTERN U.S. MODELS BEGIN TO REALLY DIVERGE WITH HOW THESE FEATURES EVOLVE DUE IN PART TO A BROAD TROUGH OVER EAST-CENTRAL CANADA HELPING TO TEMPER THE RIDGING...AT LEAST ACCORDING TO SOME MODEL DATA. THIS IS AN ISSUE BECAUSE AS THE THURSDAY NIGHT COLD FRONT DROPS ACROSS THE AREA IT STALLS OUT OVER THE CENTRAL OR SOUTHERN CWA. THE BUILDING RIDGE AND RESULTANT SOUTHERLY FLOW WILL HELP DICTATE HOW QUICKLY THIS FRONT MOVES BACK NORTH WHICH WILL HAVE A SIGNIFICANT IMPACT ON TEMPS /AND LAKE INFLUENCES/ AND THUNDER CHANCES. THE 12Z GFS KEEPS THE FRONT NEARBY INTO SATURDAY THEN SENDS IT NORTHWARD IN A WASHED OUT STATE SUNDAY WITH THE COOLEST SOLUTION OF OPERATIONAL MODELS WITH FLOW OFF THE LAKE THROUGH MUCH OF THE WEEKEND. THE 12Z ECMWF NOW HAS THE RIDGING SUPPRESSED SOMEWHAT SATURDAY AND HOLDS THE WARMEST AIR ALOFT TO THE WEST AND SOUTH UNTIL MONDAY...THOUGH SATURDAY/SUNDAY WOULD BE MUCH WARMER THAN THE GFS. THE 12Z GEM IS SIMILAR TO THE ECMWF AT THE END OF ITS RUN AT 12Z SATURDAY. THE POTENTIAL FOR SIGNIFICANT HEAT IS THERE BUT CONFIDENCE IS NOT ALL THAT GREAT GIVEN THESE DIFFERENCES IN HANDLING THE LARGE SCALE FEATURES SO WILL MAKE MINIMAL CHANGE TO THE GOING FORECAST FOR NOW. MDB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * PSBL TS THRU 02Z AT MDW. * WIND VEERING FROM SOUTHWEST TO WEST...THEN NORTHWEST AS FRONT APPROACHES. * PSBL PATCHY MVFR CIGS LATE TONIGHT/EARLY MONDAY. BEACHLER //DISCUSSION...UPDATED 00Z... UPPER LEVEL DISTURBANCE CONTINUES TO PUSH EAST ACROSS NORTHERN IL/NORTHWEST IN EARLY THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT THIS AFTERNOON AND WILL CONTINUE TO PUSH EAST THROUGH THIS EVENING. AT THIS TIME IT APPEARS THE THUNDER THREAT WILL REMAIN SOUTHEAST OF ORD...WHILE MDW/GYY CONTINUE TO SEE A HIGHER PROBABILITY OF SEEING THUNDER. THUS HAVE MAINTAINED MENTION OF THUNDER AS A TEMPO GROUP FOR THOSE SITES. IN ADDITION GUSTY WINDS MAY CONTINUE THROUGH 02Z FROM THE SOUTHWEST...THEN ARND SUNSET THE WINDS WILL BEGIN TO DIMINISH AND WIND DIR VEERS TO THE NORTHWEST AND EVENTUALLY NORTH OVERNIGHT. THE NEXT CONCERN OVERNIGHT WILL BE THE POSSIBILITY FOR MVFR CIGS. AT THIS TIME IT APPEARS THE BEST CHANCE FOR MVFR CIGS TO DEVELOP WILL BE ACROSS SOUTHERN WISC AIRFIELDS...HOWEVER HAVE HELD ONTO SCT CIGS AT 2-3KFT AGL. FEEL MORE CONFIDENT THAT ENOUGH DRY AIR WILL PUSH INTO THE NORTHERN IL AIRFIELDS AND LIMIT SKY COVER. HIGH PRESSURE BUILDS IN FROM THE WEST OVERNIGHT...AS WINDS VEER FURTHER NORTHEAST BY DAYBREAK. THIS WILL ALLOW A STEADY FEED OF NORTHEAST WINDS TO ORD/MDW AIRFIELDS...WITH OCCASIONAL GUSTS TO 20KT BY MIDDAY MON. AT THIS TIME SCT TO PSBLY BKN CIGS WILL OCCUR MIDDAY...WITH BASES ARND 5KFT AGL. BEACHLER //ORD AND MDW CONFIDENCE...UPDATED 00Z... * HIGH CONFIDENCE IN ORD REMAINING DRY THIS EVENING AND NO THUNDER. * MEDIUM CONFIDENCE IN MDW TEMPO GROUP OF TSRA. * HIGH CONFIDENCE IN WIND DIR/SPEED...ALONG WITH WINDS VEERING NORTHWEST THEN NORTHEAST EARLY MONDAY. * MEDIUM CONFIDENCE IN CIGS FORECAST OVERNIGHT EARLY MONDAY. BEACHLER //OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z... TUESDAY THROUGH WEDNESDAY...VFR. THURSDAY...VFR. SLIGHT CHANCE OF SHRA/TSRA LATE. FRIDAY...VFR. SLIGHT CHANCE OF SHRA/TSRA. SATURDAY...VFR. BEACHLER && .MARINE... 241 PM CDT AT MID AFTERNOON...LOW PRES WAS OVER THE WESTERN U.P. OF MI WITH A COLD FRONT EXTENDING SSW ACROSS WI...NW AND W CENTRAL IL...THEN CURVING SW ACROSS MO. AS THE LOW CONTINUES MOVING NE ACROSS LAKE SUPERIOR AND INTO ONTARIO THIS EVENING...THE ASSOCIATED COLD FRONT WILL PUSH E ACROSS LAKE MI SHIFTING WINDS FROM S AND SW TO W AND NW AT MODERATE STRENGTH. BEHIND THE COLD FRONT...HIGH PRES WILL MOVE SE FROM THE NORTHERN AND CENTRAL PLAINS TO THE UPPER MIDWEST...MID MO VALLEY AND THE SOUTHERN PLAINS OVERNIGHT. STRONG COLD AIR ADVECTION AND PRES RISES DO NOT ARRIVE UNTIL OVERNIGHT/EARLY MON MORNING...AFTER THE MID AND UPPER LEVEL TROF AXISES MOVE E OVER THE LAKE. WITH THE RIDGE OF HI PRES SHIFTING E OVER THE UPPER GREAT LAKES...MID MS VALLEY AND THE OZARKS DURING MON AND MON NIGHT THE N WINDS WILL SLACKEN...AND EVENTUALLY BECOME LIGHT WHILE THE RIDGE CROSSES LAKE MI BEFORE A RETURN FLOW OF SE AND S WINDS KICK IN ON THE BACK SIDE HIGH DURING TUE NIGHT. THE S WINDS INCREASE TO MODERATE STRENGTH WED NIGHT AND THU AS ANOTHER LOW PRES AND COLD FRONT COMBO APPROACH LAKE MI FROM THE W. WITH THE DELAYED ONSET OF STRONGER N WINDS REACHING THE S END OF LAKE MI OVERNIGHT AND THE PRES GRADIENT STARTING TO LESSEN MON MORNING LO LONGER APPEARS THAT WINDS NOR WAVES WILL REACH SMALL CRAFT ADVISORY CRITERIA SO WILL BE CANCELED. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 20, 4:23 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 423 PM CDT SUN MAY 20 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 212130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 423 PM CDT SUN MAY 20 2012 /523 PM EDT SUN MAY 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...A FEW MAY MAY PRODUCE: STRONG DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. HAIL TO ONE INCH. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS NORTHCENTRAL ILLINOIS STRETCHING SOUTH THROUGH CENTRAL ILLINOIS AHEAD OF A COLD FRONT. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF NORTHEASTERN ILLINOIS AND NORTHWESTERN INDIANA AHEAD OF THE MAIN AREA OF THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT. ONCE THE COLD FRONT MOVES ACROSS THE AREA THIS EVENING... THUNDERSTORMS WILL COME TO AN END FROM WEST TO EAST. DISCUSSION: A LOW PRESSURE SYSTEM CENTERED OVER NORTHCENTRAL WISCONSIN CONTINUES TO LIFT NORTHEAST THIS AFTERNOON...AS A TRAILING COLD FRONT STRETCHES SOUTHWEST THROUGH FAR NORTHWEST ILLINOIS AND SOUTHEAST IOWA WILL PUSH EAST ACROSS NORTHERN ILLINOIS LATER THIS EVENING...AND PUSH THROUGH NORTHWEST INDIANA SHORTLY AFTER MIDNIGHT. THE ATMOSPHERE HAS BECOME MOIST AND UNSTABLE AHEAD OF THIS COLD FRONT OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA. SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG AND AHEAD OF THE COLD FRONT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT BEING THE POTENTIAL FOR MICRO BURSTS WHICH COULD PRODUCE STRONG DAMAGING WIND GUSTS. THERE IS ALSO A SMALL THREAT OF LARGE HAIL DUE TO THE COLD AIR ALOFT. HOWEVER...THIS THREAT WILL BE LIMITED DUE TO THE OVERALL WEAK DEEP LAYER WIND SHEAR. A FEW PRE FRONTAL THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT THE MAJORITY OF THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING WITH THE ARRIVAL OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF UNSEASONABLY HOT AND HUMID CONDITIONS DEVELOPING BY NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-212130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 423 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...SOME OF THE THUNDERSTORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS FROM NORTHERLY ISLAND THROUGH MICHIGAN CITY INDIANA MONDAY AFTERNOON THROUGH TUESDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-212130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 423 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF LAKE MICHIGAN TONIGHT...WITH SOME THUNDERSTORMS POSSIBLY LINGERING OVER THE FAR SOUTHEASTERN PORTION OF THE LAKE INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER THE NORTHERN PORTIONS OF THE LAKE THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BEACHLER
In the hours before
Special weather statement, May 20, 7:41 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 741 PM CDT SUN MAY 20 2012 ILZ021-023-032-033-039-210115- FORD IL-GRUNDY IL-IROQUOIS IL-KANKAKEE IL-LIVINGSTON IL- 741 PM CDT SUN MAY 20 2012 ...SPECIAL WEATHER STATEMENT... AT 738 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DWIGHT TO CULLOM...MOVING EAST AT 20 MPH. UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ODELL... DWIGHT... CULLOM... HERSCHER... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4115 8815 4091 8801 4078 8856 4108 8874 TIME...MOT...LOC 0041Z 249DEG 15KT 4106 8846 4085 8840 BIRK/RC
Special weather statement, May 20, 7:42 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 742 PM CDT SUN MAY 20 2012 ILZ021>023-210115- GRUNDY IL-KANKAKEE IL-WILL IL- 742 PM CDT SUN MAY 20 2012 ...SPECIAL WEATHER STATEMENT... AT 733 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GARDNER...MOVING NORTHEAST AT 25 MPH. UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRACEVILLE... GARDNER... MAZON... BRAIDWOOD... DIAMOND... COAL CITY... LAKEWOOD SHORES... WILMINGTON... ELWOOD... THE FOLLOWING LOCATIONS MAY ALSO BE IMPACTED... KANKAKEE RIVER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4143 8809 4116 8791 4112 8845 4121 8849 TIME...MOT...LOC 0038Z 230DEG 23KT 4120 8825 BIRK/RC
Local storm report, May 20, 7:48 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
748 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL PAW PAW 41.69N 88.98W
05/20/2012 E1.00 INCH LEE IL CO-OP OBSERVER
0358 PM HAIL BELVIDERE 42.25N 88.85W
05/20/2012 M0.25 INCH BOONE IL AMATEUR RADIO
0400 PM TSTM WND GST MARENGO 42.25N 88.60W
05/20/2012 M75.00 MPH MCHENRY IL TRAINED SPOTTER
ALSO ENCOUNTERED PENNY SIZE HAIL
0401 PM HAIL PAW PAW 41.69N 88.98W
05/20/2012 M0.75 INCH LEE IL TRAINED SPOTTER
0410 PM HAIL MARENGO 42.25N 88.60W
05/20/2012 M1.00 INCH MCHENRY IL TRAINED SPOTTER
0410 PM HAIL PORTAGE 41.59N 87.18W
05/20/2012 M0.25 INCH PORTER IN EMERGENCY MNGR
0410 PM TSTM WND GST MARENGO 42.25N 88.60W
05/20/2012 M58.00 MPH MCHENRY IL TRAINED SPOTTER
0414 PM HAIL WOODSTOCK 42.31N 88.44W
05/20/2012 E0.25 INCH MCHENRY IL TRAINED SPOTTER
0415 PM HAIL 5 NW WOODSTOCK 42.36N 88.51W
05/20/2012 M1.00 INCH MCHENRY IL PUBLIC
ALDEN RD. RELAYED BY WREX.
0423 PM HAIL W WOODSTOCK 42.31N 88.44W
05/20/2012 M1.00 INCH MCHENRY IL PUBLIC
US 14 AND KISHWAUKEE RD. RELAYED BY WREX
0439 PM HAIL RICHMOND 42.48N 88.31W
05/20/2012 M0.25 INCH MCHENRY IL TRAINED SPOTTER
0440 PM HAIL 2 SW MOMENCE 41.14N 87.69W
05/20/2012 M0.50 INCH KANKAKEE IL TRAINED SPOTTER
0445 PM HAIL GRANT PARK 41.24N 87.64W
05/20/2012 E0.88 INCH KANKAKEE IL TRAINED SPOTTER
0450 PM HAIL 7 W LOWELL 41.28N 87.54W
05/20/2012 M0.50 INCH KANKAKEE IL COCORAHS
0500 PM MARINE TSTM WIND 3 NE NORTH CHICAGO 42.35N 87.81W
05/20/2012 M37.00 MPH LMZ740 IL C-MAN STATION
0509 PM HAIL SCHAUMBURG 42.03N 88.08W
05/20/2012 M0.25 INCH COOK IL TRAINED SPOTTER
WISE AND SUMMIT RDS
0510 PM HAIL 5 SW ARLINGTON HEIGHTS 42.03N 88.04W
05/20/2012 M0.50 INCH COOK IL COCORAHS
0519 PM HAIL 4 E BEECHER 41.35N 87.54W
05/20/2012 M0.25 INCH WILL IL TRAINED SPOTTER
0523 PM HAIL GRANT PARK 41.24N 87.64W
05/20/2012 M0.75 INCH KANKAKEE IL TRAINED SPOTTER
ALSO WINDS TO 60 MPH ESTIMATED
0535 PM HAIL 3 NNW AURORA 41.82N 88.31W
05/20/2012 M0.25 INCH KANE IL COCORAHS
0535 PM HAIL 2 N SUGAR GROVE 41.80N 88.46W
05/20/2012 E0.75 INCH KANE IL TRAINED SPOTTER
NEAR HARTER RD AND LASHER RD...LASTED 4 MINUTES.
0536 PM HAIL 1 NE SUGAR GROVE 41.78N 88.45W
05/20/2012 M0.25 INCH KANE IL COCORAHS
0548 PM HAIL ELBURN 41.89N 88.47W
05/20/2012 M0.88 INCH KANE IL TRAINED SPOTTER
0604 PM HAIL NW MORRIS 41.37N 88.43W
05/20/2012 M0.75 INCH GRUNDY IL TRAINED SPOTTER
0608 PM HAIL MORRIS 41.37N 88.43W
05/20/2012 M0.75 INCH GRUNDY IL TRAINED SPOTTER
RT 6 AND RT 47
0609 PM HAIL MORRIS 41.37N 88.43W
05/20/2012 M0.88 INCH GRUNDY IL TRAINED SPOTTER
KINDLEY ST AND RT 47
0609 PM HAIL MORRIS 41.37N 88.43W
05/20/2012 M1.00 INCH GRUNDY IL TRAINED SPOTTER
UNION AND RT 6
0636 PM HAIL 4 NNW COAL CITY 41.34N 88.30W
05/20/2012 M0.25 INCH GRUNDY IL NWS EMPLOYEE
0642 PM HAIL 1 WSW DWIGHT 41.09N 88.44W
05/20/2012 M1.00 INCH LIVINGSTON IL PUBLIC
0650 PM HAIL SHOREWOOD 41.52N 88.20W
05/20/2012 M0.50 INCH WILL IL NWS EMPLOYEE
0706 PM TSTM WND GST GRANT PARK 41.24N 87.64W
05/20/2012 M59.00 MPH KANKAKEE IL TRAINED SPOTTER
STATE LINE RD AND 10500N. ALSO HALF INCH HAIL.
0727 PM HAIL MOMENCE 41.16N 87.66W
05/20/2012 M0.75 INCH KANKAKEE IL TRAINED SPOTTER
&&
ACSLocal storm report, May 20, 7:56 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
756 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG GARY 41.60N 87.34W
05/20/2012 LAKE IN PUBLIC
TREE FELL ON CHAIN LINK FENCE
&&
ACSLocal storm report, May 20, 8:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
805 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL N KENTLAND 40.77N 87.45W
05/20/2012 M0.88 INCH NEWTON IN LAW ENFORCEMENT
&&
ACSLocal storm report, May 20, 8:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
821 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 E BEECHER 41.35N 87.54W
05/20/2012 WILL IL TRAINED SPOTTER
MULTIPLE TREE LIMBS DOWN - SOME WERE 3 TO 4 INCHES IN
DIAMETER. DELAYED REPORT.
0817 PM HAIL CROWN POINT 41.42N 87.36W
05/20/2012 E0.75 INCH LAKE IN TRAINED SPOTTER
NEAR ROUTE 231. STRONG WINDS.
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:17 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 43 min |
| May 20, 7:38 PM CDT | Special Weather Statement | LOT | Grundy | 37 min |
| May 20, 7:41 PM CDT | Special Weather Statement | LOT | Livingston | 34 min |
| May 20, 7:42 PM CDT | Special Weather Statement | LOT | Grundy | 33 min |
| May 20, 7:46 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Livingston, Will | 59 min |
| May 20, 7:47 PM CDT | Special Marine Warning | LOT | 118 min | |
| May 21, 4:10 AM CDT | Small Craft Advisory | LOT | 29 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.